MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number 670175
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tube was found leaking on the connector following the ventilator alarming.
 
Event or Problem Description
Additional information received indicated that the problem was resolved by changing the tracheostomy tube.
 
Additional Manufacturer Narrative
Device evaluation a sample was received along with two images to perform an investigation.A visual inspection of the returned tracheostomy tube found it to be in used condition.Functional testing was performed using a leak test.The unit was inflated, and it was visually inspected.The tube inflated and no leakage was observed.The unit was submerged under water and followed by massaging the tube, squeezing the balloon, and moving the airway line back and forth.Still no leakage was detected.Root cause could be determinate since the complaint was not confirmed.A device history record (dhr) review was performed, and no issues were noted during manufacture.
 
Additional Manufacturer Narrative
Corrected data: type of reportable event corrected (updated b1).

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12606430
Report Number3012307300-2021-09879
Device Sequence Number11790238
Product Code JOH
UDI-Device Identifier15021312006063
UDI-Public15021312006063
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670175
Device Lot Number3998004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2021
Supplement Date Received by Manufacturer09/23/2021
06/24/2022
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date06/30/2022
07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian